Affordable Access

Publisher Website

A variational approach to connecting orbits in nonlinear dynamical systems

Authors
Journal
Physics Letters A
0375-9601
Publisher
Elsevier
Volume
378
Issue
9
Identifiers
DOI: 10.1016/j.physleta.2014.01.001
Keywords
  • Nonlinear Science
Disciplines
  • Mathematics

Abstract

Abstract We propose a variational method for determining homoclinic and heteroclinic orbits including spiral-shaped ones in nonlinear dynamical systems. Starting from a suitable initial curve, a homotopy evolution equation is used to approach a true connecting orbit. The procedure is an extension of a variational method that has been used previously for locating cycles, and avoids the need for linearization in search of simple connecting orbits. Examples of homoclinic and heteroclinic orbits for typical dynamical systems are presented. In particular, several heteroclinic orbits of the steady-state Kuramoto–Sivashinsky equation are found, which display interesting topological structures, closely related to those of the corresponding periodic orbits.

There are no comments yet on this publication. Be the first to share your thoughts.

Statistics

Seen <100 times
0 Comments

More articles like this

The Numerical Computation of Connecting Orbits in...

on Journal of Computational Physi... Jan 01, 1994

On manifolds of connecting orbits in discretizatio...

on Nonlinear Analysis Theory Meth... Jan 01, 2003

On periodic orbits of nonlinear dynamical systems...

on Physica A Statistical Mechanic... Jan 01, 1992
More articles like this..